Iatrogenic Coagulopathy and the Development of PRES after L-
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Posterior reversible encephalopathy syndrome (PRES) is a clinical and radiological syndrome mostly related to hypertension, eclampsia, renal failure, or to chemotherapy and/or immunosuppressive drugs. Although the PRES pathophysiology is multifactorial, hypertension and endothelial dysfunction are hypothesized to be the pivotal factors.

This article reports a case of PRES in an adult patient after chemotherapy (Escherichia coli L-asparaginase [L-ASP], daunorubicin, vincristine, and intrathecal methotrexate) for acute lymphoblastic leukemia. The development of the PRES was strictly associated with an iatrogenic coagulopathy induced by L-ASP, which inhibits the biosynthesis of hepatic coagulation factors. The nadir of platelet count, antithrombin III (ATIII) and fibrinogen curve was coincident with the onset of the PRES neurological picture; subsequently, the normalization of the ATIII and fibrinogen levels seemed to parallel the good clinical evolution.

https://goo.gl/y1Sp9i
Like
Comment
Share